Nagoya Mathematical Journal

Kazhdan-Lusztig basis and a geometric filtration of an affine Hecke algebra

Toshiyuki Tanisaki and Nanhua Xi

Full-text: Open access


According to Kazhdan-Lusztig and Ginzburg, the Hecke algebra of an affine Weyl group is identified with the equivariant $K$-group of Steinberg's triple variety. The $K$-group is equipped with a filtration indexed by closed $G$-stable subvarieties of the nilpotent variety, where $G$ is the corresponding reductive algebraic group over $\mathbb{C}$. In this paper we will show in the case of type $A$ that the filtration is compatible with the Kazhdan-Lusztig basis of the Hecke algebra.

Article information

Nagoya Math. J., Volume 182 (2006), 285-311.

First available in Project Euclid: 20 June 2006

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20G05: Representation theory 18F25: Algebraic $K$-theory and L-theory [See also 11Exx, 11R70, 11S70, 12- XX, 13D15, 14Cxx, 16E20, 19-XX, 46L80, 57R65, 57R67] 20C08: Hecke algebras and their representations


Tanisaki, Toshiyuki; Xi, Nanhua. Kazhdan-Lusztig basis and a geometric filtration of an affine Hecke algebra. Nagoya Math. J. 182 (2006), 285--311.

Export citation


  • R. Bezrukavnikov, Perverse sheaves on affine flags and nilpotent cone of the Langlands dual group , math.RT/0201256.
  • N. Chriss and V. Ginzburg, Representation theory and complex geometry, Birkhäuser Boston, Inc., Boston, MA (1997).
  • V. Ginzburg, Lagrangian construction of representations of Hecke algebras , Adv. in Math., 63 (1987), 100--112.
  • V. Ginzburg, Geometrical aspects of representation theory , Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Berkeley, Calif., 1986), 840--848, Amer. Math. Soc., Providence, RI (1987).
  • D. Kazhdan and G. Lusztig, Representations of Coxeter groups and Hecke algebras , Invent. Math., 53 (1979), 165--184.
  • D. Kazhdan and G. Lusztig, Proof of the Deligne-Langlands conjecture for Hecke algebras , Invent. Math., 87 (1987), 153--215.
  • G. Lusztig, Some problems in the representation theory of finite Chevalley groups , The Santa Cruz Conference on Finite Groups (Univ. California, Santa Cruz, Calif., 1979), 313--317, Proc. Sympos. Pure Math., 37, Amer. Math. Soc., Providence, R.I. (1980).
  • G. Lusztig, Some examples of square integrable representations of semisimple $p$-adic groups , Trans. Amer. Math. Soc., 277 (1983), 623--653.
  • G. Lusztig, The two-sided cells of the affine Weyl group of type $A \sb n$ , Infinite-dimensional groups with applications (Berkeley, Calif., 1984), 275--283, Math. Sci. Res. Inst. Publ., 4, Springer, New York (1985).
  • G. Lusztig, Cells in affine Weyl groups , Algebraic groups and related topics, Advanced Studies in Pure Math., vol. 6, Kinokuniya and North Holland (1985), 255--287.
  • G. Lusztig, Cells in affine Weyl groups, II , J. Alg., 109 (1987), 536--548.
  • G. Lusztig, Cells in affine Weyl groups, IV , J. Fac. Sci. Univ. Tokyo Sect. IA Math., 36 (1989), 297--328.
  • G. Lusztig, Bases in equivariant $K$-theory , Represent. Theory, 2 (1998), 298--369 (electronic).
  • G. Lusztig, Bases in equivariant $K$-theory, II , Represent. Theory, 3 (1999), 281--353 (electronic).
  • J.-Y. Shi, The Kazhdan-Lusztig cells in certain affine Weyl groups, Lecture Notes in Mathematics 1179, Springer-Verlag, Berlin (1986).
  • J.-Y. Shi, The partial order on two-sided cells of certain affine Weyl groups , J. Algebra, 179 (1996), 607--621.
  • P. Slodowy, Simple singularities and simple algebraic groups, Lecture Notes in Mathematics 815, Springer, Berlin (1980).
  • T. Tanisaki, Hodge modules, equivariant $K$-theory and Hecke algebras , Publ. Res. Inst. Math. Sci., 23 (1987), 841--879.
  • T. Tanisaki, Representations of semisimple Lie groups and $D$-modules , Sugaku expositions, 4 (1991), 43--61.
  • R. W. Thomason, Equivariant algebraic versus topological $K$-homology Atiyah-Segal style , Duke Math. J., 56 (1988), 589--636.
  • N. Xi, Representations of affine Hecke algebras, Lecture Notes in Mathematics 1587, Springer-Verlag, Berlin (1994).
  • N. Xi, The based ring of two-sided cells of affine Weyl groups of type $\tilde A_n-1$, Mem. of AMS, Vol. 157, No. 749 (2002).